Hail, Ashtabula
- When
- September 25, 4:45 PM EST
- Where
- Ashtabula County, Windsor
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.530, -80.950
Quarter sized hail was observed.
A frontal system moved into the Upper Ohio Valley on September 25th. Showers and thunderstorms developed in response to the front with at least one of the thunderstorms becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A frontal system moved into the Upper Ohio Valley on September 25th. Showers and thunderstorms developed in response to the front with at least one of the thunderstorms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 25, 2:15 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT SUN SEP 25 2011 .SYNOPSIS... AN OCCLUDED FRONT WILL MOVE ACROSS THE AREA MONDAY INTO MONDAY NIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MODELS CONTINUE TO MOVE LOW PRESSURE SYSTEM NOW OVER ARKANSAS ALONG FRONT BOUNDARY INTO NORTHERN ILLINOIS OVERNIGHT. THIS WILL FORCE OCCLUDED FRONT WEST WITH SHOWERS FINALLY SHIFTING EAST FROM INDIANA INTO FORECAST AREA. BEST CHANCE FOR SHOWERS WILL BE AFTER MIDNIGHT...BUT LEFT 30 POP ACROSS ENTIRE AREA FOR THIS EVENING. NOT TOTALLY SOLD ON THIS BUT BUT THERE ARE A FEW ISOLATED SHOWERS SOUTH OF AREA...AND ALL 3 MODELS CONTINUE TO DEVELOP RAIN OVER THE AREA THIS EVENING. DID NOT MENTION TSRA FOR THE OVERNIGHT PERIOD. MOST TSRA ASSOCIATED WITH THE LOW PRESSURE SYSTEM ITSELF. ATTM ALL MODELS KEEP THE LOW WEST OF THE AREA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... MODEL TRENDS FOR SHORT TERM FORECAST CONTINUE ON TRACK. MODELS CONTINUE TO KICK OUT THE OCCLUDED FRONT ACROSS THE AREA MONDAY INTO MONDAY NIGHT. TRIED TO TIME PRECIPITATION ACROSS THE FORECAST AREA. MUCH BETTER CHANCE FOR TSRA TOMORROW INTO TOMORROW EVENING AS LOW LEVEL JET INCREASES TO 35 KNOTS BY TOMORROW EVENING. SHOULD BE ENOUGH FOR SOME TSRA BUT DO NOT EXPECT SEVERE TSRA. FOR THE REMAINDER OF THE SHORT TERM LOW PRESSURE SYSTEM...BOTH UPPER LEVEL LOW AND THE SURFACE REFLECTION...DUMBBELL OVER WESTERN GREAT LAKES. TIMING PRECIP THIS FAR OUT IS PRECARIOUS AT BEST...LEFT CHANCE POPS GOING FOR NOW. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE UPPER LOW FROM THIS WEEKEND WILL FINALLY MOVE OFF TO THE EAST AT MIDWEEK BUT ANOTHER SYSTEM WILL AFFECT THE REGION THURSDAY AND FRIDAY. A COLD FRONT WILL SWEEP EAST ACROSS THE AREA SOMETIME THURSDAY AND WILL NEED HIGH CHANCE POPS AT LEAST FOR THAT FEATURE. MORE SHOWERS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY IN THE COLD AIR ADVECTION BEHIND THE FRONT. HIGH PRESSURE WILL FINALLY WIN OUT OVER THE WEEKEND. SOME OF THE NEW MODEL GUIDANCE IS GIVING VERY COLD TEMPERATURES FOR THE END OF THE WEEK. THIS MAY BE A LITTLE OVERDONE BUT WILL BEGIN TO TREND READINGS DOWN SOME. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... QUIET WEATHER CONTINUES THIS AFTERNOON. MAIN AREA OF PRECIP REMAINS WELL WEST OF THE AREA AND WILL NOT ARRIVE OVER THE LOCAL AREA TILL LATE EVENING AT THE EARLIEST. WILL TRY TO TIME MAIN PRECIP SHIELD ACROSS THE AREA FROM WEST TO EAST LATE TONIGHT AND MONDAY MORNING. IF ANYTHING...THINK THIS TIMING MAY BE A LITTLE FAST. IN THE SHORT TERM...SOME OF THE NEW GUIDANCE CONTINUES TO SUGGEST A BROKEN LINE OF SHOWERS/STORMS COULD DEVELOP OVER NE OH THIS AFTERNOON. LOOKING AT THE CU FIELD ON SATELLITE THIS APPEARS TO BE A SOMEWHAT REASONABLE SCENARIO. WILL GIVE KCAK...KCLE AND KCAK A VICINITY MENTION OF SHOWERS FOR A FEW HOURS. BETTER CHANCES FOR SHOWERS POSSIBLE AT KERI TOWARD EVENING AND WILL GIVE A TEMPO THERE. CIGS WILL REMAIN VFR TILL AN HOUR OR TWO AFTER THE STEADIER RAIN DEVELOPS LATE TONIGHT. BY THE END OF THE TAF PERIOD...THE WESTERN TAF SITES COULD BE IFR. SE TO E FLOW WILL CONTINUE. OUTLOOK...NON-VFR AT TIMES MONDAY THROUGH WEDNESDAY NIGHT. && .MARINE... LOW PRESSURE OVER THE WESTERN LAKES WILL FINALLY DISSIPATE TO THE NORTH OF LAKE ERIE AT MID WEEK. E TO SE FLOW WILL BECOME MORE SOUTHERLY ON MONDAY AS A WARM FRONT FROM THE LOW LIFTS ACROSS THE LAKE. S TO SW FLOW WILL THEN PERSIST INTO THURSDAY. A STRONG COLD FRONT IS NOW EXPECTED TO DROP SE ACROSS THE LAKE SOMETIME THURSDAY. STRONG NW FLOW IS EXPECTED BEHIND THIS FRONT AND WE MAY GET CLOSE TO GALES FOR A BRIEF TIME. SPEEDS SHOULD BEGIN TO DIMINISH LATE THURSDAY NIGHT BUT WEST TO NORTHWEST FLOW WILL THEN PERSIST THROUGH THE END OF THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 340 AM EDT SUN SEP 25 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-261100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 340 AM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The Cleveland radar (KCLE), 77 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347194.